It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-30-2007, 01:21 PM   #1
Senior Veteran
(male)
 
Join Date: Aug 2003
Location: NY
Posts: 837
FullCircle08 HB User
weird thing happened to me today.

I had a small (guy= no babies) surgery today and they doped me up with this pink stuff right before. Needless to say it really wrecked me. Sleepy mainly. I really didnt come around till about 2:00pm. They gave me Darvocet for pain. That isnt an opiate is it? I hope not, I am in the middle of a taper right now and dont want to screw it up. The reason I ask is because its 4:21pm and I have not touched a pill yet today!! normally, I would be freeking out right now. I wish I could have that for the whole withdrawl process. Any way. I am just laying here and bored stiff. ttyl

O

 
Old 10-30-2007, 01:48 PM   #2
Senior Veteran
(female)
 
Join Date: Aug 2007
Location: NC
Posts: 838
emsmom HB User
Re: weird thing happened to me today.

Hey O,

Sorry to be the bearer of bad news - however, Darvocet is an opiate - thats why you're not freaking out. Perhaps you should tell your doctor about your situation. I recently had surgery and had to tell my doctor not to give me any narcotics cause I am an addict. Good thing I told her, cause she had instructions for me to have 2 percocets every four hours!! I was so out of it after surgery, that I wouldn't have even noticed amongst the concoction of meds that were on my tray.

Good luck and hope all is well form your surgery

emsmom

 
Sponsors Lightbulb
   
Old 10-30-2007, 02:29 PM   #3
Inactive
(female)
 
Join Date: Mar 2006
Location: ny
Posts: 2,037
jules3 HB User
Re: weird thing happened to me today.

jeez why didnt you tell them that you are an addict? darvocet is most definitly an opiate.

 
Old 10-30-2007, 02:29 PM   #4
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 3,400
reachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB User
Re: weird thing happened to me today.

Hiya FullO

Just don't take anymore of the darvocet and all will be fine. Accept it was just a substitute today for your normal opiate. Don't dwell on it, okay? It is NOT a big deal at all. Just continue now with the taper.

I think the anesthesia is having a bigger impact on you than the Darvocet quite honestly. It is meant to slow everything down and put us in a very relaxed state. I have had colonoscopies many times and I am dopey when I wake up, then very relaxed for the rest of the day... it is from the anesthesia before the procedure, that's all. It takes a while to leave our systems.

Try some wrapped ice for pain maybe and aspirin for swelling.
Hope you feel better soon.

And hey.. can not sign off without a reminder... we all need to inform all doctors of our issues whenever we need to receive treatment. Pain relief may be a factor in recovery and we do not have to suffer because of our issues.... what we have to do is get it upfront right away so that any meds can be given with consideration and extra precaution.

Feel better soon
reach

 
Old 10-30-2007, 03:40 PM   #5
Senior Veteran
(male)
 
Join Date: Aug 2003
Location: NY
Posts: 837
FullCircle08 HB User
Re: weird thing happened to me today.

thanks for all the kind and honest words. I would normally freek, but I am in the middle of a taper right now and this only helps in my mind. You may ask why --well as REACH can contest, I tend to get a little "fast and anxious" with my taper process and just yesterday I made a plan with my wife that went from 4-5 pill a day to 2 a day for the next 5 days, then CT. I had myself mentally prepared to go CT on sunday (as I wrote before), but this will help. That explains why the Davrocet did make me feel "high" but took the edge off that I felt yesterday. I talked openly with her and we dumped all the pills except 5 that will help with night time wake-ups so I can get to work the next day. But Sunday is Sunday. CT from it all. So I am still on the same plan. Jules --I cant answer that question. I guess that is something I need to learn to do. I wasnt looking for the drugs so I dont know why I didnt say I was allergic, like I did a few weeks ago at an ER visit -I said right ot them that I was allergic to vicodin and they gave me Ibuprofen. We flushed all the rest , so I am still on track and the actual taper is helping me with the CRAZY pain I am in --so all is good here

O

 
Old 10-30-2007, 06:20 PM   #6
Senior Veteran
(male)
 
Join Date: Jul 2003
Location: ky
Posts: 987
spark-o-cet HB User
Re: weird thing happened to me today.

hey this might be a good thing.the darvocet is a weaker opiate than what you are currently on.if you get enough darvos change to them for a few days and you will be done.good luck-spark

 
Old 10-30-2007, 06:21 PM   #7
Inactive
(female)
 
Join Date: Mar 2006
Location: ny
Posts: 2,037
jules3 HB User
Re: weird thing happened to me today.

FULLCIRCLE, listen i didnt mean to come down hard on you...im not an addict, my son is and im always on him to make sure he tells new docs about his addiction.. i cant help it. in my experiences in working with docs , they prescribe opiates way too much. addiction can happen so fast and furious. i hope and pray that he never needs a real strong painkiller because im not always gonna be around to warn him. and remind him..if you know what i mean. You sound like youa re doing ok..i hope you feel better soon..

 
Old 10-30-2007, 06:42 PM   #8
Junior Member
(female)
 
Join Date: Oct 2007
Location: ny
Posts: 37
percproblem HB User
Re: weird thing happened to me today.

Hey, it's ok. Look at it this way. You got through another day. So you should be proud.
I hope you feel better.

 
Old 10-30-2007, 07:15 PM   #9
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 3,400
reachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB User
Re: weird thing happened to me today.

Sorry.... wrote a whole post in the wrong thread!

Arggggg!

Last edited by reachout; 10-30-2007 at 07:35 PM. Reason: still learning to read!

 
Old 10-31-2007, 08:37 AM   #10
Senior Veteran
(male)
 
Join Date: Aug 2003
Location: NY
Posts: 837
FullCircle08 HB User
Re: weird thing happened to me today.

had an OK night of sleep --kinda feels like I am cheating though. I know that it would not help my surgery healing process to be in full WD's right now, but on the other hand I feel guilty about feeling OK. Dont get me wrong, I am using the darvocet as prescribed (not even), but it does take the edge off the pain and the edge off the detox. I am in the medical field and I know all about the pain response and how it slows healing etc, but it is just seems counterproductive to what I set my mind to. Sunday is sunday. No more hydro after that.

Reach --what wrong post???

 
Old 10-31-2007, 02:37 PM   #11
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 3,400
reachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB User
Re: weird thing happened to me today.

Oh

I was reading the various threads and thinking about a post from Maggie on her thread about brain zaps. I went back later to respond, but clicked onto this thread at the end and didn't pay attention to where I was. Guess I had both of you on my mind!

Duh on me
reach

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Is this weird? Does anyone else do it? dreamchick Mental Health 10 04-01-2010 11:13 PM
Weird fluttering near heart when I make sounds... Prototypex85 Heart Disorders 0 03-10-2009 10:12 PM
Weird feeling on the top of my head Kitekat Open to All Other Health Topics 2 10-22-2008 12:52 PM
Weird sensation in head Lilykat49 Brain & Nervous System Disorders 1 03-09-2008 08:11 AM
weird signals? apple_juice Relationship Health 43 01-24-2008 08:07 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:28 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!